Alabama, 2006

Damaging Wind in Alabama, June 21, 2006

June 21, 2006 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 21, 2:16 PM CST, 19 minutes earlier.

Area forecast discussion, Jun 21, 2:16 PM CST, 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT WED JUN 21 2006

.SHORT TERM...(TONIGHT - FRIDAY NIGHT)

QUICKLY APPROACHING 100 DEGREES THIS AFTERNOON FOR SEVERAL AREAS
IN CENTRAL ALABAMA...IN FACT, BHM HAS OFFICIALLY REACHED THE
CENTURY MARK. A FEW ISOLATED THUNDERSTORMS OFFERING SOME RELIEF
BUT NOT MUCH COVERAGE WISE. CENTER OF UPPER LEVEL RIDGE WILL
SLOWLY EASE EASTWARD TOMORROW...TEMPERATURES WILL STILL CLIMB INTO
THE MID 90S WITH ISOLATED THUNDERSTORMS.

BY FRIDAY...THE UPPER RIDGE OVER THE SOUTHEAST BEGINS TO BREAK
DOWN AS AN EASTERN CONUS TROF STARTS SHAPING UP. BETTER MOISTURE
AND WEAKENING RIDGE SHOULD ALLOW FOR SCATTERED THUNDERSTORMS OVER
THE NORTH AND AT LEAST ISOLATED CHANCES OVER THE SOUTH...ON
FRIDAY...PERHAPS LINGERING INTO THE EVENING HOURS.

.LONG TERM...(SATURDAY - WEDNESDAY)

AS UPPER TROF BECOMES MORE ESTABLISHED ON SATURDAY...IT WILL PUSH
A WEAK SURFACE BOUNDARY INTO THE AREA AND ENHANCE THE CHANCE FOR
AFTERNOON AND EVENING THUNDERSTORMS FOR SEVERAL DAYS. WITH
INCREASED MOISTURE...TEMPERATURES WILL BE MUCH MORE TOLERABLE.

SOME NOTICEABLE MODEL DIFFERENCES IN THE EVOLUTION OF THE TROF BY
NEXT TUESDAY AND WEDNESDAY...BUT AT LEAST ISOLATED POPS ARE
WARRANTED WITH NEAR AVERAGE TEMPERATURES.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS...
VFR CONDITIONS WILL BE EXPECTED FOR ALL TAF SITES IN THE 18Z PACKAGE.
MID LEVEL RIDGE ANCHORED ACROSS THE REGION THROUGH THE NEXT 24
HOURS. MOST CONVECTION WILL BE INHIBITED...BUT ISOLATED
THUNDERSTORMS WILL BE AROUND CENTRAL ALABAMA. THE CHANCES THAT ANY
TERMINAL WILL BE AFFECTED ARE SLIM AND WILL NOT BE MENTIONED AT THIS
TIME. CUMULUS FIELD WILL BE DEVELOPED BY AROUND THE 18Z ISSUANCE
TIME...WITH INITIAL DEVELOPMENT AROUND 3500FT. THE CLOUDS WILL LIFT
TO 6K OR 7K FEET BY 21Z. SURFACE DEW POINT DEPRESSIONS OVERNIGHT
WILL NOT BE CONDUCIVE TO FOG DEVELOPMENT. WINDS WILL GENERALLY BE
LIGHT AT 6 KNOTS OR LESS.

&&

.FIRE WEATHER...
SIMILAR CONCERNS JUST 24 HOURS LATER. KBDI VALUES INTO THE
CRITICAL RANGE...MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES INTO
THE 30S...AND DRY ANTECEDENT SOIL CONDITIONS. WILL STICK WITH THE
IDEA THAT WINDS WILL BE THE LIMITED FACTOR...AS LIGHT WINDS OF 6
KNOTS OR LESS EXPECTED DURING SUNLIGHT HOURS. CAUTION SHOULD BE
EXERCISED DURING OUTDOOR BURNING ACTIVITIES.

&&

BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     67  95  71  90 /  20  20  20  30
ANNISTON    70  96  71  91 /  20  20  20  30
BIRMINGHAM  72  95  74  90 /  20  20  20  30
TUSCALOOSA  72  96  71  92 /  20  20  20  30
CALERA      73  95  73  91 /  20  20  20  30
AUBURN      73  93  72  91 /  20  20  20  20
MONTGOMERY  72  95  72  93 /  20  20  20  20
TROY        70  93  71  93 /  20  20  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

88/88/75
Hazardous weather outlook, Jun 21, 12:30 PM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT WED JUN 21 2006

ALZ011>015-017>050-221835-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND
EARLY EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS OF 35 TO 45 MPH AND SMALL HAIL. ONE OR TWO STORMS MAY GROW
LARGE ENOUGH TO BECOME SEVERE...PRODUCING WINDS UP TO 60 MPH AND HAIL
TO THE SIZE OF NICKELS.

WET MICROBURST POTENTIAL:
BIRMINGHAM...HIGH.
MONTGOMERY...HIGH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

JONES/90

In the hours before

Special weather statement, Jun 21, 2:03 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT WED JUN 21 2006

ALZ014-212025-
WINSTON-
303 PM CDT WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 330
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN
HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES WEST OF DOUBLE SPRINGS...MOVING NORTH AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DOUBLE SPRINGS
THROUGH 325 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK
OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS
LAWN FURNITURE AND TRASH CANS.I

ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90
Special weather statement, Jun 21, 2:24 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT WED JUN 21 2006

ALZ014-212100-
WINSTON-
324 PM CDT WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 400
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN
HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES SOUTHEAST OF HALEYVILLE.  THE THIS THUNDERSTORM
WAS NEARLY STATIONARY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DOUBLE SPRINGS AND
HALEYVILLE THROUGH 400 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK
OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS
LAWN FURNITURE AND TRASH CANS.I

ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90
Special weather statement, Jun 21, 2:24 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT WED JUN 21 2006

ALZ014-212100-
WINSTON-
324 PM CDT WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 400
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN
HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES SOUTHEAST OF HALEYVILLE.  THIS THUNDERSTORM WAS
NEARLY STATIONARY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DOUBLE SPRINGS AND
HALEYVILLE THROUGH 400 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK
OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS
LAWN FURNITURE AND TRASH CANS.

ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tallapoosa

When
June 21, 2:35 PM CST
Where
Tallapoosa County, Daviston
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
33.050, -85.633

Trees blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516432.